What is it?

Cannabinoid hyperemesis syndrome (CHS) refers to a condition which is characterized by frequent nausea and vomiting among people who use cannabis (marijuana) on a regular basis, after long- term use. It is more common in people who use cannabis at least once a week, especially since adolescence. CHS is a new diagnosis and experts are not sure of its cause.

10 Alikes with Cannabinoid hyperemesis syndrome

Learn from others
who are experiencing
Cannabinoid hyperemesis syndrome.

Signs & symptoms

Symptoms include recurrent episodes of nausea, extensive vomiting, dehydration, and abdominal pain.

Diagnosis

Diagnosis is based upon findings from medical history and physical examination. Further evaluation may include blood tests and imaging tests in order to rule out other conditions.


Treatment

The only treatment available is to stop using cannabis. Treating the symptoms is possible with medications such as antihistamines, antipsychotic medication, intravenous hydration, and pain relievers. Many report that taking showers helps.

☝️ This is not a substitute for professional medical advice. Please consult with your physician before making any medical decision.

Learn more about our editorial process for content accuracy.

Alike Wisdom

Instantly get answers to medical questions with our AI, built from the collective wisdom of our community facing similar experiences

Thank you! Your submission has been received!

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free